MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 300255
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a hypoint ndl27ga1/2in had the needle point penetrate though the shield before use.The following was reported by the initial reporter: "needle pierced through needle container.On 08 dec 2020, a qa responsible person was informed by territory manager regarding a product complaint on recormon 5000 iu batch no.H0704h01.The complaint came from the (b)(6) hospital (b)(6).A bent needle piercing a needle container was found co-packed in the roche drug product.The co-packed needle was not opened and was kept in the original package.The lot number of defective needle is lot 9155564, exp 2024-06-30.After confirming with complainant, the respective batch of recormon 5000 iu was administered to the patient using another new needle, the defective needle was not used.The complaint sample is not available for return and the complainant requests the investigation outcome.As additional information, the impacted batch was already reported in a bent needle complaint in november 2020, but the needle container was not piercing the needle container.".
 
Additional Manufacturer Narrative
Investigation summary: based on dhr review, there is no abnormality that may influenced this non-conformance.There are no returned samples for investigation.Based on the returned photos, pierced shield was observed.After shield loading station, the shield height sensor will reject part with slanted shield which may cause pierced shield at shield press station.The probable cause maybe due to production associated overlooked to clear the parts when there is error triggered at shield height sensor.Actions were implemented to revise ojt-21298 to add in new task element to clear the an with slanted shield observed on task "recovery action for the error code #19-2".Production batch is produced in aug 2019 which happened prior the action implementation date is on oct 2020.
 
Event or Problem Description
It was reported that a hypoint ndl27ga1/2in had the needle point penetrate though the shield before use.The following was reported by the initial reporter: "needle pierced through needle container.On (b)(6) 2020, a qa responsible person was informed by territory manager regarding a product complaint on recormon 5000 iu batch no.H0704h01.The complaint came from the nakornping hospital, chiang mai, thailand.A bent needle piercing a needle container was found co-packed in the roche drug product.The co-packed needle was not opened and was kept in the original package (see pictures below).The lot number of defective needle is lot 9155564, exp 2024-06-30.After confirming with complainant, the respective batch of recormon 5000 iu was administered to the patient using another new needle, the defective needle was not used.The complaint sample is not available for return and the complainant requests the investigation outcome.As additional information, the impacted batch was already reported in ¿a bent needle¿ complaint in (b)(6) 2020, but the needle container was not piercing the needle container.".

Brand Name
HYPOINT NDL27GA1/2IN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11205971
Report Number8041187-2021-00044
Device Sequence Number4532631
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number300255
Device Catalogue Number300255
Device Lot Number9155564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1